Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 128, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 8, 2019, 5:01 PM CDT for Bryan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 8, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:37 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 8, 2:37 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 237 PM CDT Mon Jul 8 2019 .DISCUSSION... Isolated to scattered covection this afternoon has been confined to eastern portions of the forecast area. An MCV is evident in visible satellite moving northeast across north-central Oklahoma. The most well-developed cu-field has been on its east and southeast flank, and here where convergence has maximized, convection has been most widespread. The more subsident area west of the MCV has been void of deeper convection. Min/max theta-e difference was minimal on both 12z OUN and 15z Lamont soundings, relative to yesterday. Thus, storms shouldn't be quite as efficient at producing strong winds. Nevertheless, the amount of instability should support at least some strong wind potential into the early evening. PWAT values are above the 90th percentile (1.8-1.9 inches) and will be supportive of heavy rainfall rates. Fortunately, storm longevity should be limited by weak deep layer shear and the "pulse" nature of storms should limit a more significant localized flooding threat. Localized mainly minor flooding is still possible given potential for heavy rainfall rates in such a moist environment. Diurnal High Plains convection initiating near the lee trough and aided by subtle perburbation aloft may move into western Oklahoma and western north Texas by evening and could persist further east later in the night. Predictability in such moist environments with weak forcing is typically relatively low, and we've nudged mean probability guidance upward to cover most of the area with at least low probabilities through the night. This activity could possibly lingering into the morning across mainly eastern sections of the area, but mid-level height rises and increased subsidence should preclude (or at least significantly limit) diurnal development tomorrow. A transient upper shortwave in the northern Plains will force a cold front south into the area bringing the next chance for showers and storms late Wednesday and Wednesday night. Until this, the temperature and humidity combinations will drive heat indecies up to at or near Advisory level for at least portions of the area Tuesday and Wednesday. Only a few degree cool down is expected late week into the weekend. We have introduced low probabilities Sunday into Monday for far southeast to cover the potential of remnant tropical system tracking toward us. Confidence on its track is low though. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 95 75 97 / 20 20 10 10 Hobart OK 73 100 73 100 / 20 20 10 0 Wichita Falls TX 74 99 76 100 / 20 20 0 0 Gage OK 69 97 68 96 / 30 10 10 0 Ponca City OK 74 92 74 94 / 20 20 10 10 Durant OK 75 95 76 97 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/12
Hazardous weather outlook, Jul 8, 12:10 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1210 PM CDT Mon Jul 8 2019 OKZ004>048-050>052-TXZ083>090-091715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1210 PM CDT Mon Jul 8 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms are expected through the afternoon and evening across most of the area. The greatest concentration of storms is expected generally east of a line from Enid to Shawnee to Duncan. Another area of greater storm covered may be across western Oklahoma and western north Texas later this evening as thunderstorms develop in the Texas panhandle and west Texas this afternoon and move east into the area. Any of these storms could produce strong wind gusts, lightning, heavy rainfall, localized flooding. A few isolated severe wind gusts are possible, but widespread severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is the potential for thunderstorms in north central Oklahoma on Tuesday evening and again across more areas on Wednesday afternoon and Wednesday night. .Heat... Warmer temperatures are expected this week. The warmest days will be on Tuesday and Wednesday where the highest afternoon heat index values will range between 95 and 110. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 8, 12:44 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 PM CDT Mon Jul 8 2019
OKZ047-051-081815-
Johnston OK-Marshall OK-
1244 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and
northeastern Marshall Counties Until 115 PM CDT...
AT 1244 PM CDT, a strong thunderstorm was located over northeastern
Lake Texoma, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3411 9655 3411 9658 3410 9658 3409 9657
3408 9658 3416 9677 3441 9668 3429 9640
3426 9641
TIME...MOT...LOC 1744Z 207DEG 10KT 3419 9664
30Special weather statement, Jul 8, 2:00 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 PM CDT Mon Jul 8 2019
OKZ031-032-042-081930-
Pontotoc OK-Hughes OK-Seminole OK-
200 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...
southwestern Hughes and southeastern Seminole Counties Until 230 PM
CDT...
AT 159 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Atwood to 8 miles southwest of Allen, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3485 9628 3478 9642 3469 9641 3468 9648
3468 9651 3467 9651 3466 9659 3506 9647
3506 9623
TIME...MOT...LOC 1859Z 222DEG 18KT 3494 9641 3478 9650
30Special weather statement, Jul 8, 3:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 358 PM CDT Mon Jul 8 2019 OKZ047-051-052-082145- Johnston OK-Marshall OK-Bryan OK- 358 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston... northeastern Marshall and northwestern Bryan Counties Until 445 PM CDT... AT 354 PM CDT, a strong thunderstorm was located 4 miles west of Little City, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3397 9670 3405 9676 3428 9667 3413 9639 TIME...MOT...LOC 2054Z 208DEG 7KT 3407 9668 03
Special weather statement, Jul 8, 4:27 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 427 PM CDT Mon Jul 8 2019 OKZ028-030-031-042-082215- Pottawatomie OK-Pontotoc OK-McClain OK-Seminole OK- 427 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie... northwestern Pontotoc...eastern McClain and southern Seminole Counties Until 515 PM CDT... AT 422 PM CDT, a strong thunderstorm was located 4 miles southeast of St. Louis, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Tecumseh, Konawa, Byng, Maud, Bowlegs, Asher, Wanette, St. Louis and Harjo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3471 9679 3498 9707 3527 9690 3510 9651 TIME...MOT...LOC 2122Z 207DEG 8KT 3501 9682 03
Special weather statement, Jul 8, 4:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT Mon Jul 8 2019
OKZ052-082215-
Bryan OK-
429 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR western Bryan County Until 515 PM
CDT...
AT 426 PM CDT, a strong thunderstorm was located 4 miles north of
Colbert, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Durant, Colbert, Achille, Silo, Mead, Armstrong, Hendrix, Cartwright,
eastern Lake Texoma and Calera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3378 9643 3377 9650 3382 9653 3382 9658
3385 9663 3388 9659 3391 9658 3392 9659
3392 9658 3394 9659 3413 9645 3405 9621
3375 9641
TIME...MOT...LOC 2126Z 207DEG 8KT 3392 9650
03Special weather statement, Jul 8, 4:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
432 PM CDT Mon Jul 8 2019
OKZ025-082215-
Oklahoma OK-
432 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma County
Until 515 PM CDT...
AT 431 PM CDT, a strong thunderstorm was located over northeastern
Oklahoma City, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Northeastern Oklahoma City, southeastern Edmond, Midwest City,
Choctaw, Harrah, Spencer, Jones, Nicoma Park, Luther and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3546 9730 3550 9739 3570 9732 3565 9714
3551 9714
TIME...MOT...LOC 2131Z 218DEG 12KT 3552 9732
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:09 PM CDT | Special Weather Statement | OUN | Comanche, Jackson | 36 min |
| Jul 7, 7:16 PM CDT | Special Weather Statement | OUN | Beckham | 59 min |
| Jul 7, 7:54 PM CDT | Special Weather Statement | OUN | Jackson | 51 min |
| Jul 7, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 40 min |
| Jul 7, 8:24 PM CDT | Special Weather Statement | OUN | Tillman | 36 min |
| Jul 7, 8:30 PM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Jul 7, 8:38 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jul 7, 8:44 PM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jul 7, 8:45 PM CDT | Special Weather Statement | OUN | Garvin | 45 min |
| Jul 7, 8:57 PM CDT | Special Weather Statement | OUN | Comanche | 48 min |
| Jul 7, 9:03 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Jefferson, Tillman | 57 min |
| Jul 7, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 62 min |
| Jul 7, 9:23 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jul 7, 9:30 PM CDT | Special Weather Statement | OUN | Grady | 45 min |
| Jul 7, 9:31 PM CDT | Special Weather Statement | OUN | Carter | 44 min |
| Jul 7, 9:33 PM CDT | Special Weather Statement | OUN | Pottawatomie | 42 min |
| Jul 7, 9:41 PM CDT | Special Weather Statement | OUN | Stephens | 49 min |
| Jul 7, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 31 min |
| Jul 7, 9:52 PM CDT | Special Weather Statement | OUN | Caddo | 53 min |
| Jul 7, 9:58 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jul 7, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 54 min |
| Jul 7, 10:11 PM CDT | Areal Flood Advisory | OUN | Dewey | 3 hr |
| Jul 7, 10:14 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Jul 7, 10:17 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jul 7, 10:24 PM CDT | Special Weather Statement | OUN | Stephens | 36 min |
| Jul 7, 10:30 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Jul 7, 10:39 PM CDT | Special Weather Statement | OUN | Murray | 36 min |
| Jul 7, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 40 min |
| Jul 7, 11:02 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| Jul 7, 11:17 PM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| Jul 7, 11:45 PM CDT | Areal Flood Advisory | OUN | Carter, Murray, Pontotoc | 3 hr |
| Jul 8, 12:23 AM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Seminole | 3 hr |
| Jul 8, 12:48 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jul 8, 1:39 AM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Jul 8, 12:44 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Jul 8, 1:32 PM CDT | Areal Flood Advisory | OUN | Johnston, Marshall | 3 hr |
| Jul 8, 2:00 PM CDT | Special Weather Statement | OUN | Hughes | 30 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | OUN | Marshall | 47 min |
| Jul 8, 4:27 PM CDT | Special Weather Statement | OUN | Seminole | 48 min |
| Jul 8, 4:29 PM CDT | Special Weather Statement | OUN | Bryan | 46 min |
| Jul 8, 4:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Jul 8, 5:34 PM CDT | Special Weather Statement | OUN | Bryan | 41 min |
| Jul 8, 5:39 PM CDT | Special Weather Statement | OUN | Lincoln | 51 min |
| Jul 8, 6:29 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Jul 8, 6:34 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jul 7, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 43 min |
| Jul 7, 7:43 PM CDT | Special Weather Statement | OUN | Archer | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.